Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 68, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 4, 2007, 3:06 PM EDT for Bracken County, Pendleton County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2007, 3:06 PM EDT (19:06 UTC)
- Expired
- Jun 4, 2007, 3:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Bracken County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 92 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 041906 SVRILN KYC023-191-041945- /O.NEW.KILN.SV.W.0068.070604T1906Z-070604T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 306 PM EDT MON JUN 4 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRACKEN COUNTY IN NORTHERN KENTUCKY... SOUTHEASTERN PENDLETON COUNTY IN NORTHERN KENTUCKY... * UNTIL 345 PM EDT. * AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MCKINNEYSBURG...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... BROOKSVILLE... IN ADDITION...BROWNING CORNER...NEAVE...BERLIN...PETRA... POWERSVILLE...HITTVILLE...WOOLCUTT AND PARINA ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3868 8438 3856 8433 3858 8404 3878 8403 $$
2 follow-up statements
000 WWUS51 KILN 041925 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 325 PM EDT MON JUN 4 2007 KYC191-041935- /O.CAN.KILN.SV.W.0068.000000T0000Z-070604T1945Z/ PENDLETON KY- 325 PM EDT MON JUN 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR PENDLETON COUNTY HAS BEEN CANCELLED... PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3872 8423 3858 8421 3858 8404 3878 8403 $$ KYC023-041945- /O.CON.KILN.SV.W.0068.000000T0000Z-070604T1945Z/ BRACKEN KY- 325 PM EDT MON JUN 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR SOUTHERN BRACKEN COUNTY... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR PETRA...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... BROOKSVILLE. IN ADDITION...WOOLCUTT...HITTVILLE...ROCK SPRINGS AND PARINA ARE NEAR THE PATH OF THIS STORM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3872 8423 3858 8421 3858 8404 3878 8403 $$
000 WWUS51 KILN 041939 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 339 PM EDT MON JUN 4 2007 KYC023-041949- /O.EXP.KILN.SV.W.0068.000000T0000Z-070604T1945Z/ BRACKEN KY- 339 PM EDT MON JUN 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BRACKEN COUNTY WILL EXPIRE AT 345 PM EDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3872 8423 3858 8421 3858 8404 3878 8403 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:07 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 4, 2:07 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 207 PM EDT MON JUN 4 2007 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE REGION TODAY. IN ADDITION AN UPPER LOW LEVEL LOW PRESSURE SYSTEM WILL SWING THROUGH THE GREAT LAKES TODAY AND TONIGHT. COOLER AND DRIER AIR WILL WORK INTO THE REGION ON TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... BKN CU AND WDLY SCT -SHRA HAVE QUICKLY DVLPD IN LO LVL CAA AHEAD OF UPR LO CURRENTLY CENTERED OVER SW LWR MICHIGAN. MID LVL VORT AXIS EXTNDG FROM NW OHIO SW INTO CNTRL INDIANA HELPING TO FEED CURRENT CONVECTIVE ACTIVITY. TEMPS WERE GENERALLY IN THE L70S THIS MRNG. FRESHENED GRIDS FOR AFTN TO ALIGN HIGHEST POPS DURING MID/LATE AFTN. AFOREMENTIONED VORT AXIS WILL SLOWLY SHIFT EAST INTO REGION THRU MID AFTN AS LO LVL LAPSE RATES STEEPEN AND LO LVL CONV INCREASES AHEAD OF SFC TROF WITH APPCH OF UPR LO. PROGGED INSTABILITY VALUES ARE LOWER TODAY...WITH EXPECTED AMOUNTS TO AROUND 500 J/KG MLCAPE BY MID AFTN. THIS WILL ALLOW FOR CONTINUED DVLPMNT AND EXPANSION OF -SHRA AND TSTMS INTO AFTN HOURS. ADDL STRONGER VORT LOBE CURRENTLY OVER NE ILLINOIS WILL SHIFT EAST INTO NW OHIO BY ERLY EVNG WITH AN ATTENDANT SFC TROF...AND SHOULD SERVE TO MAINTAIN/ENHANCE ADDL CONVECTION THIS EVNG. HAVE MAINTAINED LKLY POPS ALL BUT FAR SE FCST AREA FOR MID/LATE AFTN. WINDS WILL BE GUSTY FROM THE W/SW THIS AFTN...AND A FEW STORMS MAY BE ABLE TO TRANSPORT STRONGER 35KT WINDS IN BNDRY LYR TO THE SFC. WBZERO VALUES HANG BTWN 8-9KFT THIS AFTN...SO EXPECT SMALL TO MARGINALLY SVR HAIL WITH STORMS THAN CAN MAINTAIN STRONGER UPDRAFTS. BRIEF HVY RAINFALL CAN ALSO BE EXPECTED WITH CONVECTION THIS AFTN. MID LVL VORT WILL SHIFT EAST ACRS NRN OH THIS EVNG. INSTABILITY DIMINISHES QUICKLY THIS EVNG AS DIURNAL HEATING IS LOST. SCT -SHRA WILL END FROM WEST TO EAST AS SFC TROF MOVES EAST OF REGION AFT MIDNIGHT. ZONE AND GRID UPDATES HAVE BEEN SENT. RYAN && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... H5 TROF AND DEEPER MOISTURE PUSH E BY 12Z TUE. DRIED OUT TUE AS A WEAK HIGH PRESSURE REGION WORKS IN. BOTH NAM AND GFS SWING AN H5 VORT THROUGH ON TUE NGT. THEY DIFFER ON LOCATION ON PCPN. WENT WITH A 20 POP ALL LOCATIONS TO COVER THINGS. WITH THE H5 VORT EAST OF THE AREA BY 12Z WED....HIGH PRESSURE CENTERED E OF THE REGION WILL BRING A DRY AND WARMER WED. WENT WITH COMPROMISE MET HIGHS TODAY. GFS LOOKED A LITTLE WARM. WENT WITH THE WARMER MAV LOWS TONIGHT WITH THE EXPECTED CLOUD COVER. TUE NGT MINS WERE A BLEND OF GUIDANCE. SITES && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... LINGERING TROF OVER THE GREAT LAKES TO PROVIDE A CONTINUED CHC OF SHOWERS/THUNDERSTORMS ON TUESDAY. UPPER LEVEL FLOW TRANSITIONS TO A NWRLY FLOW PATTERN BRIEFLY...WITH A SFC RIDGE BLDG IN TUE NIGHT INTO WED. THIS WL ALLOW FOR DRY WX AND MORE SEASONABLY TEMPS. THESE SEASONABLE TEMPS WL BE SHORT LIVED WITH A SOUTHERLY FLOW DEVELOPING ON THE BACKSIDE OF THIS RETREATING HIGH ON THURSDAY. UPPER LEVEL RIDGE TO RE-ESTABLISH ITSELF FROM THE SE U.S. THRU THE GREAT LAKES ON THURSDAY. A SERIES OF SHORT WAVES TO PASS THROUGH THE GREAT LAKES REGION BEGINNING ON FRIDAY. THIS WILL FLATTEN OUT THE NRN PORTION OF THE RIDGE...ALLOWING A SFC COLD FRONT TO DROP SE INTO THE OHIO VALLEY AND LAY OUT E-W AND WEAKEN AS IT ENCOUNTERS THE UPPER LEVEL RIDGE. WL THEREFORE CONTINUE A CHC OF THUNDERSTORMS LATE ON THURSDAY NIGHT INTO THE NW AND THEN ACROSS THE ENTIRE FA ON FRIDAY THRU NEXT WEEKEND. GENERALLY PREFER TEMPS AT OR A LTL ABOVE MEX GUID TUESDAY THRU FRI AND THEN AT OR SLIGHTLY BELOW GUID FOR THE REMAINDER OF THE FCST PERIOD. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... UPR LO CENTERED OVER SW LWR MICHIGAN WITH SPOKES OF MID LVL VORT ENERGY RIDING AROUND THE BASE OF THE TROF. THIS MID LVL FORCING COMBINED WITH SOME LO LVL CONV...STEEPENING LO LVL LAPSE RATES AND WEAK INSTABILITY CONTRIBUTING TO INCREASING AREAL COVERAGE TO CONVECTION THIS AFTN. FIRST MID LVL VORT WILL SWING ACRS FCST AREA THIS AFTN WITH A SECOND STRONGER VORT ASSOCD WITH UPR LO CENTER AND SFC TROF DROPPING SE ACRS NRN/CNTRL OH THIS EVNG. THIS SHOULD SERVE TO ENHANCE CONVECTIVE DVLPMNT THRU THE AFTN HOURS WITH GREATEST COVERAGE EXPECTED FROM 19-20Z INTO ERLY EVNG. HAVE INDCG VCSH AT ALL TERMINALS WITH A TEMPO GROUP FOR HEAVIER -SHRA AND ISOLD TSTMS THRU LATE AFTN. WINDS WILL REMAIN GUSTY FROM THE W/SW THIS AFTN...WITH SOME HIGHER GUSTS IN AND AROUND SHRA/TSTMS. SFC TROF SHIFTS EAST OF TERMINALS AFT MIDNIGHT WITH ALL PCPN ENDING. MODEL SOUNDINGS ARE CONSISTENT IN BRINGING AN AREA OF LOWER SC INTO FCST AREA BY LATE EVNG AS UPR LO PASSES TO NORTH OF REGION. MVFR TO OCCASIONAL IFR CIGS APPEAR TO BE A VERY REAL POSSIBILITY LATE TONIGHT. CURRENT SFC ANALYSIS INDCG LARGE AREA OF MVFR CIGS ACRS NRN ILLINOIS AND SRN WISCONSIN...DIRECTLY BEHIND UPR LO CENTER. HAVE INSERTED PREDOMINANT CIGS BTWN 1000-2000FT FOR SECOND HALF OF THE NIGHT THRU DAYBREAK TUES...WITH POSSIBILITY THAT CIGS MAY BRIEFLY DROP BLO 1000FT AT KCMH/KLCK/KDAY. WEAK SFC HI BUILDS INTO REGION TUES MRNG WITH CIGS EXPECTED TO MIX OUT INTO A SCT/BKN CU DECK IN THE 2500-3500FT RANGE. OUTLOOK...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 4, 5:34 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 534 AM EDT MON JUN 4 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-050945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 534 AM EDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 4, 2:46 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 246 PM EDT MON JUN 4 2007 KYZ096-041915- PENDLETON KY- 246 PM EDT MON JUN 4 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PENDLETON COUNTY THROUGH 315 PM EDT... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR MARCUS...MOVING EAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... MORGAN...GENE SNYDER AIRPORT...FALMOUTH...CATAWBA...MCKINNEYSBURG AND BROWNING CORNER. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:54 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.